MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 9X30MM STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 9X30MM STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207564
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw broke during a tibial fixation.No patient injury was reported.
 
Additional Manufacturer Narrative
One 7207564 sterile 9x30mm biorci screw reported on.The screw, ifu, chartstik labels, foil inner pouch, tyvek pouch and the outer product carton were returned.Dimensional inspection verified that this was a 9x30mm product.Threads have been fractured and chewed up, especially at the distal tip.This has been known to occur from entanglement with the guide wire.The head has indication of stripping from excess torque.No root cause related to the manufacturing of this device was confirmed.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.No further actions pursued at this time.

Brand Name
SCR BIORCI 9X30MM STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7423639
Report Number1219602-2018-00426
Device Sequence Number13872460
Product Code HWC
UDI-Device Identifier03596010426260
UDI-Public(01)03596010426260(17)220504(10)50662454
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2022
Device Model Number7207564
Device Catalogue Number7207564
Device Lot Number50662454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 03/24/2018
Supplement Date Received by Manufacturer05/08/2018
09/11/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date05/11/2018
09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1